Georgia, 2005Flash Flood in Georgia, June 12, 2005
June 12, 2005 · NWS FFC · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $250
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 12, 4:30 AM EST, 10 hours earlier.
Area forecast discussion, Jun 12, 4:30 AM EST, 10 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
530 AM EDT SUN JUN 12 2005
.SHORT TERM...
TROPICAL DEPRESSION ARLENE MAKING HER WAY NORTHWARD ALONG THE
ALABAMA-MISSISSIPPI BORDER...PROGGED TO MOVE INTO WESTERN TENNESSEE
BY LATE MORNING THEN INTO WESTERN KENTUCKY THIS AFTERNOON. LOOK FOR
FEEDER BANDS/TROPICAL MOISTURE ASSOCIATED WITH ARLENE TO CONTINUE TO
AFFECT MUCH OF NORTH AND CENTRAL GEORGIA TODAY AND WILL STAY WITH
PREVIOUS FORECAST OF LIKELY POPS MOST PLACES. AS REMNANTS OF ARLENE
CONTINUE TO MOVE NORTHWARD INTO THE OHIO VALLEY REGION TONIGHT/
MONDAY...SURFACE HIGH PRESSURE BEGINS TO BUILD WESTWARD FROM THE
ATLANTIC. THIS WILL BRING A RETURN TO A MORE TYPICAL SUMMER TIME
PRECIP PATTERN WITH WIDELY SCATTERED TO SCATTERED AFTERNOON/EVENING
SHOWERS AND THUNDERSTORMS INTO TUESDAY.
.LONG TERM...
EXTENDED PROGS INDICATING A FRONTAL BOUNDARY APPROACHING THE AREA
WEDNESDAY...GIVING US A SLIGHTLY BETTER CHANCE FOR PRECIP. FRONT
APPEARS TO PUSH THROUGH OUR AREA WEDNESDAY NIGHT WITH DRIER WEATHER
RETURNING FOR THURSDAY. LATEST RUN OF GFS SHOW WEAK IMPULSES
SKIRTING ACROSS THE TENNESSEE VALLEY FRIDAY/SATURDAY BUT KEEPS BULK
OF BETTER MOISTURE NORTH OF THE STATE.
&&
.PRELIMINARY POINT TEMPS/POPS...
ATLANTA 81 70 85 70 / 70 40 40 20
ATHENS 81 68 85 68 / 70 40 40 20
GAINESVILLE 78 67 82 68 / 70 50 40 20
ROME 82 73 86 70 / 70 40 40 20
COLUMBUS 85 72 90 72 / 70 40 40 20
MACON 85 72 90 71 / 70 40 40 20
&&
.AVIATION...
TWO MAIN RAIN BANDS MOVING N THROUGH THE STATE THIS MORNING. MODELS
IN FAIR AGREEMENT ON ARLENES TRACK. CIGS/VSBYS ARE SLOWLY COMING
DOWN AND SHOULD SEE LOWEST VALUES AROUND 12Z (3SM AND 500-700FT).
WINDS WILL REMAIN SE WITH A SLOW DECREASE IN SPEEDS. WINDS AT 12Z
SHOULD BE AROUND 11KT DIMINISHING TO 5KT TO 7KT BY 00Z. WILL SEE
SOME THUNDERSTORMS TODAY BUT NO SEVERE WEATHER EXPECTED.
.FFC WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
&&
In the hours before
Special weather statement, Jun 12, 9:33 AM EST, 4 hours 57 minutes before
GAZ008-009-015-016-121600-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1033 AM EDT SUN JUN 12 2005
GAZ008-009-015-016-121600-
1033 AM EDT SUN JUN 12 2005
...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN LUMPKIN...WHITE...
UNION AND TOWNS COUNTIES UNTIL NOON EDT...
AT 1021 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
AN AREA OF SHOWERS WITH HEAVY RAIN FROM GAINESVILLE TO BLAIRSVILLE
AND HIAWASSEE...MOVING NORTH AT 35 MPH.
RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES CAN BE EXPECTED WITH THESE
SHOWERS THROUGH NOON AS IT MOVES OVER THIS AREA. DRIVERS SHOULD
USE CAUTION AS HEAVY RAINFALL MAY REDUCE VISIBILITIES. PONDING OF
WATER ON ROADWAYS IS ALSO LIKELY.
KDF
Flash Flood, Towns
- When
- June 12, 2:30 PM EST to 4:45 PM EST
- Where
- Towns County, 5 mi SSE of Hiawassee
- Property damage
- $250
- Reported by
- GOVT OFFICIAL
- Coordinates
- 34.883, -83.717
The Towns County 911 Center reported that the Hiawassee river flooded as a result of excessive rainfall caused by repeated showers and thunderstorms associated with a spiral band that was a part of Tropical Storm Arlene moving north across Alabama and middle Tennessee. The river flooded a barn and the Enchanted Valley Resort along Georgia Highway 75 south of Hiawassee, although none of the water actually rose into the mobile homes in the area. As a precaution, a number of residents were evacuated from the resort and various fishing cabins along the river both north and south of the resort.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Texas, June 12, 2005$165,000 · F2 · 9 events
- Lightning Strike in Maine, June 12, 20051 death · 1 event
- Rip Current in Florida, June 12, 20051 death · 1 event
- Flash Flooding and Hail in Kansas, June 12, 2005$700,000 · 1 in hail · 21 events
- Flash Flooding and Hail in Oklahoma, June 12, 2005$314,000 · 1.25 in hail · 33 events
- Tropical Storm in Georgia, June 12 to 13, 200597 events
- Flood in Kansas, June 12 to 16, 2005$500,000 · 1 event
- Tornadoes and Flash Flooding in Indiana, June 12, 2005$100,000 · F1 · 6 events
- Flooding in Iowa, June 12 to 15, 2005$210,000 · 6 events
- Flooding in Kansas, June 12 to 14, 2005$200,000 · 2 events
- Lightning Strike in New Hampshire, June 12, 2005$100,000 · 1 event
- Hail and Damaging Winds in Oklahoma, June 12, 2005$18,000 · 1 in hail · 29 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5458650.